MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ HANDPIECE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ HANDPIECE
Catalog Number C7036
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A distributor reported that during a surgery, despite performing all the necessary actions, an unspecified error persisted from the cusa clarity 36khz handpiece (c7036).The issue caused an increase of more than 30 minutes in surgical time but did not result in any user or patient injury or death.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa clarity 36khz handpiece (c7036) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation confirmed the reported incident.The cable was dissected in half as an effort to further isolate the confirmed failure.The half section of cable from the lemo connector side was checked for resistance continuity on each wire.It was found that there was no continuity (open circuit) from signal wire hv+ (red wire) to lemo connector pin, and this open circuit is the cause of the ¿tip frequency optimization¿ failure exhibited.To further determine where the open circuit is located, the cable was dissected 1cm (centimeter) away from the lemo connector.There was no continuity between dissection point 1 and dissection point 2 within the signal wire hv+ (red wire) itself.Root cause - the root cause is confirmed.There is an open circuit/break on the hv+ signal (red wire) in the strain relief section of the lemo connector.For an open circuit to have occurred some mechanical strain/shock would have to been placed on the lemo connector and/or the cable strain-relief at the lemo end.In addition, there is evidence of mechanical damage in other areas of the handpiece (i.E.Handpiece body and handpiece horn.This likely indicates improper handling of the handpiece at the customer site.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23109752
Report Number3006697299-2025-00114
Device Sequence Number18626199
Product Code LFL
UDI-Device Identifier10381780126263
UDI-Public10381780126263
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown